Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 324, NWS Fort Worth, TX

September 30, 2005Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 30, 2005, 11:09 PM CDT for Young County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2005, 11:09 PM CDT (04:09 UTC)
Expired
Oct 1, 2005, 12:00 AM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 9:02 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 30, 9:02 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT FRI SEP 30 2005

.PUBLIC UPDATE...
CURRENT FORECAST LOOKS ON TRACK AS TSRA CONTINUE TO DEVELOP ACROSS
WRN AND NWRN SECTIONS OF N TEXAS. SOME OF THESE STORMS MAY MAKE IT
INTO NWRN SECTIONS IN THE NEXT COUPLE OF HOURS...BUT ATMOSPHERE IS
MUCH MORE STABLE ACROSS MOST OF N TEXAS SO STORMS SHOULD WEAKEN AND
BECOME MORE ELEVATED...WITH THE BEST CHANCE OF RAIN N. ADJUSTED LOWS
TONIGHT A DEGREE OR TWO UP...AND ADJUSTED HOURLY TRENDS...BUT NO
OTHER CHANGES WERE MADE ATTM. 80

&&

.AVIATION...
655 PM...
MAIN AVIATION CONCERN NEXT 24 HRS IS POTENTIAL FOR CONVECTION NEAR
DFW METRO AIRPORTS. CONVECTION INCREASING IN COVERAGE AND INTENSITY
AT THIS TIME NEAR KABI...WITH STRONG TO SEVERE THUNDERSTORMS NOW
DEVELOPING RAPIDLY FROM SOUTH OF KCDS TO NEAR KCSM. PROGGED POSITION
OF LOW LEVEL JET SUGGESTS MOST OF THE ACTIVITY WILL REMAIN WEST OF
DFW AREA THROUGH AT LEAST 06Z...BUT STILL EXPECT SOME WEAKENING
CONVECTION TO APPROACH METRO AIRPORTS AFTER 10Z. INTENSITIES LIKELY
TO BE DIMINISHING AT THAT TIME AS THE ACTIVITY MOVES AWAY FROM LOW
LEVEL JET AND INSTABILITY AXIS...BUT MVFR CIGS AND BRIEF GUSTY WINDS
STILL LIKELY WITH ANY SHRA OR TS ACTIVITY. WILL KEEP IN PROB30 FOR
PERIOD 11Z TO 15Z TONIGHT FOR METRO TAF SITES...WITH CHANCES TOO LOW
TO MENTION AT KACT.  09/GP

&&

.DISCUSSION...
310 PM CDT
CLOUDS HAVE DISSIPATED SOME OVER NORTH TEXAS...ALLOWING AFTERNOON
HIGH TEMPERATURES TO AT LEAST REACH THE LOWER 80S.  AN AREA OF
ELEVATED SHOWERS CONTINUES TO MOVE NORTHEAST THROUGH SOUTH CENTRAL
OKLAHOMA AND THE TEXAS PANHANDLE.  WATER VAPOR SHOWS UPPER LOW
CURRENTLY LOCATED OVER NORTHEAST NM/NORTHERN TX PANHANDLE.  A CHANCE
FOR SEVERE STORMS IS POSSIBLE THIS EVENING ACROSS THE NORTHWESTERN
CWA.  STORMS MAY BECOME SURFACE BASED...ESPECIALLY IN WESTERN NORTH
TEXAS WHERE CIN VALUES ARE QUITE LOW.  DEWPOINTS HAVE REBOUNDED INTO
THE UPPER 50S TO LOWER 60S ACROSS MOST OF THE CWA AND A NORTHWARD
MOVING WARM FRONT NOW STRETCHES FROM THE GULF INTO CENTRAL TEXAS.

AFTER THE CURRENT SYSTEM MOVES INTO THE GREAT LAKES REGION...WEAK
RIDGING WILL BUILD BACK INTO TEXAS FROM THE EAST.  IN THE
MEANTIME...THE NEXT SHORTWAVE APPROACHES THE CALIFORNIA COAST AND
PICKS UP THE REMNANTS OF OTIS...WHICH THEN BECOMES ABSORBED INTO THE
MEAN FLOW.  THE GFS STILL BRINGS AN EASTERLY WAVE INTO SOUTHERN
TEXAS EARLY NEXT WEEK.  TROPICAL MOISTURE WITH THIS SYSTEM SHOULD
SPREAD INTO NORTH TEXAS STARTING MONDAY.  LEFT SLIGHT CHANCE POPS IN
THE SOUTHERN ZONES MONDAY SPREADING INTO THE REST OF NORTH TEXAS
TUESDAY.  A STRONG COLD FRONT IS EXPECTED TO REACH THE RED RIVER
VALLEY WEDNESDAY.  THIS FEATURE ALONG WITH REMAINING TROPICAL
MOISTURE WARRANTED CHANCE POPS FOR WEDNESDAY AND THURSDAY.  STAYED
CLOSE TO MAV/MEX GUIDANCE FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  90  72  90 /  30  30  10  10
WACO, TX              69  90  71  89 /  10  10  10  10
PARIS, TX             59  87  67  89 /  30  30  10  10
DENTON, TX            66  89  70  90 /  40  30  10  10
MCKINNEY, TX          64  89  69  90 /  30  30  10  10
DALLAS, TX            69  90  72  90 /  30  30  10  10
TERRELL, TX           64  89  70  89 /  10  20  10  10
CORSICANA, TX         66  90  70  89 /  10  10  10  10
TEMPLE, TX            69  91  72  89 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/13
Hazardous weather outlook, Sep 30, 8:15 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT FRI SEP 30 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
815 PM CDT FRI SEP 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF
A COMANCHE...WEATHERFORD...GAINESVILLE LINE THROUGH TONIGHT. THE MAIN
THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP
TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AS THEY MOVE NORTHEAST
THROUGH THE EARLY MORNING HOURS ON SATURDAY.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST FROM THE TEXAS
PANHANDLE THIS EVENING INTO OKLAHOMA TONIGHT. STRONG AND SEVERE
THUNDERSTORMS HAD ALREADY DEVELOPED FRIDAY EVENING ACROSS PARTS OF
NORTHWEST TEXAS AND WESTERN OKLAHOMA JUST AHEAD OF THIS SYSTEM. THIS
ACTIVITY WILL GRADUALLY SPREAD EAST INTO WESTERN SECTIONS OF NORTH
TEXAS TONIGHT AS STRENGTHENING LOW LEVEL WINDS AND MODERATE
INSTABILITY AID THE CONTINUED EASTWARD PROGRESSION.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID MORNING
SATURDAY IN THE NORTH TEXAS COUNTIES THAT BORDER THE RED RIVER.
THUNDERSTORMS ARE EXPECTED TO DIMINISH OR DISSIPATE BY LATE MORNING
AS THE UPPER LEVEL SYSTEM MOVES WELL EAST OF THE REGION. THERE IS A
CHANCE OF THUNDERSTORMS AS FAR SOUTH AS INTERSTATE 30 THROUGH THE
AFTERNOON HOURS ON SATURDAY AS OUTFLOW BOUNDARIES MOVE SOUTH FROM
OKLAHOMA.

AN EASTERLY WAVE WILL PUSH INTO DEEP SOUTH TEXAS MONDAY...
POSSIBLY RESULTING IN A FEW THUNDERSTORMS AS FAR NORTH AS A
LAMPASAS...HILLSBORO...ATHENS LINE. A COLD FRONT WILL MOVE ACROSS
NORTH TEXAS WEDNESDAY INCREASING THE CHANCE OF THUNDERSTORMS TUESDAY
AFTERNOON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS THE SLIGHT RISK
AREA IN THE WESTERN SECTIONS OF NORTH TEXAS.

In the hours before

Special weather statement, Sep 30, 9:41 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT FRI SEP 30 2005

TXZ100-101-010315-

JACK-YOUNG-
941 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER UPDATE...

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF SEYMOUR...MOVING EAST AT 40 MPH.

ALTHOUGH THE STRONGEST PORTION OF THE STORM WILL REMAIN IN ARCHER
AND CLAY COUNTIES...THE SOUTHERN EDGE OF THIS STORM MAY CLIP
NORTHERN YOUNG AND JACK COUNTIES.  IF THIS WAS TO HAPPEN...CITIES IN
THE PATH OF THE STORM WOULD INCLUDE JEAN...LOVING AND OLNEY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THE
STORM...AS IT MOVES ACROSS THE AREA.

65/DD
Special weather statement, Sep 30, 10:26 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 PM CDT FRI SEP 30 2005

TXZ091-100-101-010415-

JACK-MONTAGUE-YOUNG-
1026 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM LOCATED 19 MILES SOUTH OF WICHITA FALLS...MOVING
EAST AT 35 MPH.  THIS STORM WILL MOVE INTO THE WESTERN PORTION OF
MONTAGUE COUNTY BY 1100 PM CDT...AND MAY REQUIRE A SEVERE
THUNDERSTORM WARNING IF IT MAINTAINS ITS PRESENT INTENSITY.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MONTAGUE...AND
NOCONA.  FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...
LARGE HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM
THIS STORM.

ADDITIONAL...WEAKER THUNDERSTORMS WILL ALSO MOVE EASTWARD AT 35 MPH
INTO YOUNG AND JACK COUNTIES.  CITIES IN THE PATH OF THESE STORMS
INCLUDE GRAHAM...JACKSBORO...NEWCASTLE AND OLNEY.  FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAINFALL...SMALL HAIL...AND WIND GUSTS
FROM 40 TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:19 AM CDTSevere Thunderstorm WarningFWDYoung26 min
Oct 1, 3:41 AM CDTSevere Thunderstorm WarningFWDJack49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.